Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 347, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2006, 7:50 PM EDT for Murray County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 30, 2006, 8:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 302350 SVRFFC GAC213-010015- /O.NEW.KFFC.SV.W.0347.060630T2350Z-060701T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN NORTHWEST GEORGIA * UNTIL 815 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF GREGORY...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRANDALL. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8464 3500 8479 3478 8486 3479 8458 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:55 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 30, 5:55 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT FRI JUN 30 2006 .UPDATE... NORTHWEST FLOW HAS DONE IT AGAIN. UNSTABLE AIR MASS...COLD AIR ALOFT...AND A SHORT WAVE IN NORTHWEST FLOW HAS RESULTED IN SHRA/TSRA DEVELOPMENT ACROSS THE NW. PARAMETERS SUGGEST THAT SOME OF THESE MAY EVEN BECOME SEVERE...AND IN FACT ONE WARNING ALREADY ISSUED. ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR THE NW PART OF THE STATE. WILL HAVE TO WATCH PROGRESSION OF ACTIVITY TO SEE IF IT MAKES IT DOWN TO THE ATL METRO AREA. RUC SUGGESTS ACTIVITY WILL DISSIPATE BETWEEN 01Z-03Z JUST SHY OF THE ATLANTA METRO AREA...BUT IT WILL NEED TO BE WATCHED. SHOULD NOT SEE ANY DEVELOPMENT IN CENTRAL AREAS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) HOT AND DRY WEATHER EXPECTED THROUGH THE SHORT TERM FORECAST PERIOD AS SURFACE AND UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION FROM THE WESTERN ATLANTIC. UPPER LEVEL RIDGE IS NOT OVERLY OPPRESSIVE AND WITH DEW POINTS CREEPING UP I CANNOT RULE A AN ISOLATED STORM BUILDING UP ON THE MAXIMUM HEATING SATURDAY OR SUNDAY AFTERNOON... BUT NOT ENOUGH OF A CHANCE TO INCLUDE IN THE FORECAST FOR NOW. FAST MOVING SHORTWAVE BRUSHING FAR NORTH GEORGIA TONIGHT SHOULD STAY SUFFICIENTLY STARVED FOR MOISTURE TO PREVENT ANY CONVECTION WITH IT ALSO. .LONG TERM...(MONDAY THROUGH FRIDAY) AS WE START THE LONG TERM PERIOD MONDAY...THE UPPER RIDGE IS BREAKING DOWN AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY. ALTHOUGH THE SURFACE RIDGE IS STILL OVER THE STATE AT THAT TIME...ISOLATED TO SCATTERED DIURNAL CONVECTION SHOULD START MAKING A COMEBACK INTO THE FORECAST AREA. GFS MODEL INDICATES A FAIRLY IMPRESSIVE UPPER TROUGH DIGS INTO THE EASTERN U.S. FOR THE SECOND HALF OF NEXT WEEK AS THE WESTERN ATLANTIC SURFACE RIDGE RETREATS BACK OUT TO SEA. THIS DRIVES A PRETTY SHARP COLD FRONT FOR THIS TIME OF YEAR INTO THE STATE WEDNESDAY...WITH THE FRONT STALLING ACROSS THE FORECAST AREA FOR THE LATTER HALF OF THE WEEK. IF THIS SOLUTION VERIFIES WE MAY BE IN FOR A DECENT CHANCE OF MORE WIDESPREAD BENEFICIAL RAINFALL ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY. WE WILL HAVE TO WATCH AND SEE HOW THIS PLAYS OUT. && .AVIATION... SCT TSRA ACROSS NORTHWEST GA WILL AFFECT KRMG AND POINTS NORTH THROUGH 02Z BEFORE DISSIPATING. TSRA NOT EXPECTED TO IMPACT ATL METRO AIRPORTS INCLUDING KRYY...KMGE OR KVPC. NORTH SFC WINDS WILL DECREASE TO 2-5KTS AT 02Z. LARGE DISCREPANCY BETWEEN MODELS ON WIND DIRECTION FOR SAT. GFS AND NGM GUIDANCE SUGGEST NW SFC FLOW WHILE NAM GUIDANCE (MET) SUGGESTS NE SFC FLOW. 18Z GFS GRIDDED DATA NOW SHOWING NNE SFC FLOW AT 925MB AS WELL. WILL COORD WITH ATL FCST PARTNERS AND LOOK AT 18Z DATA BEFORE DECIDING. SOME LIGHT HZ/BR EXPECTED AROUND SUNRISE AT SOME EXPOSED AIRPORTS NAMELY KMCN...KFTY AND KAHN. NO OTHER PROBLEMS EXPECTED. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 70 92 / 5 0 5 5 ATHENS 64 97 68 95 / 5 0 5 5 GAINESVILLE 67 91 68 91 / 5 5 5 5 ROME 66 98 67 95 / 10 5 5 5 COLUMBUS 68 98 70 96 / 5 5 5 5 MACON 64 98 68 97 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
Hazardous weather outlook, Jun 30, 5:10 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT FRI JUN 30 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 PM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 9 PM THIS EVENING ACROSS NORTHWEST GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL REMAIN NORTH OF GEORGIA THROUGH TONIGHT. TEMPERATURES OVER NORTHWEST GEORGIA WILL FALL FROM THE MID AND UPPER 90S INTO THE 80S BY EVENING. .PRIMARY HAZARDS... GUSTY WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DISCUSSION... THUNDERSTORMS WILL DEVELOP ACROSS THE STEEP TERRAIN OF FAR NORTHWEST GEORGIA LATE THIS AFTERNOON AND MOVE SLOWLY SOUTHEAST THIS EVENING. AFTERNOON TEMPERATURES WHICH REACHED THE UPPER 90S IN PARTS OF NORTHWEST GEORGIA HAVE ALLOWED INSTABILITY TO BECOME QUITE HIGH. CAPE VALUES WILL AVERAGE AROUND 2000 INTO EARLY THIS EVENING BEFORE DROPPING TO NEAR ZERO AFTER 10 PM. VERTICAL WIND SHEAR WILL BE MARGINAL BUT STILL SUFFICIENT TO HELP MAINTAIN THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD PRODUCE HAIL UP TO 1 INCH IN DIAMETER THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 30, 6:46 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT FRI JUN 30 2006 GAZ001-002-302315- 646 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 715 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRENTON...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 6:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 652 PM EDT FRI JUN 30 2006 GAZ019-030-302315- 652 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN POLK AND FLOYD COUNTIES UNTIL 715 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LINDALE...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS POLK AND FLOYD COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FISH CREEK AND ROCKMART. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 7:11 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EDT FRI JUN 30 2006 GAZ001-002-302345- 711 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 745 PM EDT... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RISING FAWN...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS DADE AND WALKER COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 7:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 723 PM EDT FRI JUN 30 2006 GAZ002>004-010000- 723 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 800 PM EDT... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRAYSVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 30 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER... WHITFIELD AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRVIEW...RINGGOLD...AND COHUTTA.
Local storm report, Jun 30, 7:24 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 SE LINDALE 34.17N 85.16W
06/30/2006 E1.00 INCH FLOYD GA PUBLIC
&&
EAVILASpecial weather statement, Jun 30, 7:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT FRI JUN 30 2006 GAZ002>005-010015- 742 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 815 PM EDT... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRVIEW... RINGGOLD...AND COHUTTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 34 min |
| Jun 30, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 31 min |
| Jun 30, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 34 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 34 min |
| Jun 30, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 29 min |
| Jun 30, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.